Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
May 29, 2007

Insulin Pumps

Question from Ponte Vedra Beach, Florida, USA:

I'm a 12-year-old living with type 1 diabetes and I just got an insulin pump about three months ago. Everything was going fine, but for the past three weeks, every time I put my site in, it hurts really bad, the same for when I bolus for eating. It hurts bad enough to make me cringe. The insulin, NovoLog, is fine, but we can't figure out what's wrong. My mom told me to look around for an answer, but, so far, I've found none! Can you please help me? I'm to the point where I'm scared to eat because it burns/stings to give myself insulin.

Answer:

Please contact your doctor or diabetes educator as soon as possible for help with this problem. It should not hurt “really bad” when you put your infusion set in or bolus. If things suddenly became worse, your doctor or diabetes educator will help you figure out what is wrong now. They will look at your infusion sites on your body to make sure they look okay and make sure you are using your infusion set properly, both how you insert and the locations you are using on your body.

Is there something different, such as new or different infusion sets, inserter for the set, or are you using a different site on your body?

LM